Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 14, 2007, 4:53 PM MDT for Grant County, Hidalgo County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2007, 4:53 PM MDT (22:53 UTC)
- Expired
- Jul 14, 2007, 6:00 PM MDT
- In force
- 67 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Grant County, NM, Hidalgo County, NM
The radar
The Tucson radar (KEMX), 204 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 142254 SVREPZ NMC017-023-150000- /O.NEW.KEPZ.SV.W.0086.070714T2253Z-070715T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 453 PM MDT SAT JUL 14 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO... NORTHWESTERN HIDALGO COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 600 PM MDT * AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF REDROCK...OR ABOUT 23 MILES WEST OF SILVER CITY. THIS STORM WAS MOVING SOUTHWEST AROUND 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. LAT...LON 3293 10865 3272 10904 3246 10875 3283 10852 $$ NOVLAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:45 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 14, 2:45 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 245 PM MDT SAT JUL 14 2007 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. AS A RESULT THERE WILL BE CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH NEXT WEEK. && .DISCUSSION... COLD FRONT PUSHED THROUGH MOST OF THE AREA LAST NIGHT AND WITH THE HELP OF A DISTURBANCE ALOFT...KICKED OFF PRETTY GOOD EARLY MORNING RAINS OVER WEST TEXAS. MID LEVEL CIRCULATION STILL VISIBLE OVER HUDSPETH COUNTY AND IS KICKING OFF A FEW AFTERNOON THUNDERSTORMS NEAR THE GUADALUPE MOUNTAINS...BUT SHOULD BE OF LITTLE OR NO SIGNIFICANCE FOR OUR AREA TONIGHT. MODELS REMAIN CONSISTENT ON OVERALL PATTERN...WITH HIGH AMPLITUDE RIDGE OVER ARIZONA AND UTAH SLOWLY TILTING POSITIVE OVER THE NEXT THREE DAYS. THIS WILL KEEP THE CWA IN NORTH AND THEN NORTHEAST FLOW THROUGH MID WEEK WHICH WILL ALLOW DISTURBANCES ALOFT TO MOVE DOWN THROUGH THE AREA. WILL KEEP SUNDAY WITH SCATTERED THUNDERSTORMS BUT THEN LOWER POPS A BIT THROUGH THE REST OF THE PERIOD AS DEW POINTS AND PWS DECREASE A BIT. STILL HAVE TO WATCH INVERTED TROUGH MOVING TO THE AREA TOWARD THURSDAY AND FRIDAY. STILL DIDNT UP POPS FOR THIS FEATURE AS MODELS TEND TO DO QUITE A BIT OF SWITCHING...BUT COULD BE A WET COUPLE OF DAYS IF IT PANS OUT. && .AVIATION...VALID 15/00Z-16/00Z... SCATTERED THUNDERSTORMS TONIGHT AND AGAIN SUNDAY AFTERNOON WILL PRODUCE ISOLATED MVFR CIG VSBY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 97 73 99 72 / 30 20 30 20 20 SIERRA BLANCA TX 67 91 68 95 65 / 30 20 30 20 20 LAS CRUCES 68 96 69 98 68 / 30 20 30 20 20 ALAMOGORDO 65 96 66 98 65 / 30 20 30 20 20 CLOUDCROFT 49 73 50 75 48 / 30 30 40 30 20 TRUTH OR CONSEQUENCES 67 94 68 97 67 / 30 20 30 20 20 SILVER CITY 62 87 62 92 61 / 30 20 30 20 20 DEMING 67 97 68 99 67 / 30 20 30 20 20 LORDSBURG 68 98 69 99 68 / 30 20 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Jul 14, 10:45 AM MDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1045 AM MDT SAT JUL 14 2007 NMZ022>025-030>032-TXZ055-056-151645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1045 AM MDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS...ALONG WITH SMALL HAIL. POTENTIAL FOR LOCAL AREAS OF FLOODING EXISTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. PRIMARY THREAT WILL BE LOCALLY HEAVY RAINS WITH ISOLATED AREAS OF FLOODING. A FEW STORMS MAY ALSO PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER.
In the hours before
Special weather statement, Jul 14, 3:56 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 356 PM MDT SAT JUL 14 2007 NMZ024-025-142315- SOUTHERN SACRAMENTO MOUNTAINS NM-TULAROSA BASIN/SOUTHERN DESERT NM- 356 PM MDT SAT JUL 14 2007 ...STRONG THUNDERSTORMS MOVING SOUTHWARD OVER THE SACRAMENTO MOUNTAINS... AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FAIRLY CONTINUES STREAM OF A MODERATE TO STRONG THUNDERSTORMS MOVING FROM NORTH TO SOUTH OVER THE SACRAMENTO MOUNTAINS. RADAR HAS ESTIMATED THAT SOME AREAS HAVE RECEIVED FROM 1 TO 2 INCHES OF RAINFALL IN THE LAST HOUR AND A HALF ESPECIALLY BETWEEN HIGHWAYS 70 AND 82. A LOT OF THIS RAINFALL IS FALLING OVER AREAS THAN RECEIVED CONSIDERABLE RAINFALL YESTERDAY. ALTHOUGH THESE SHOWERS ARE MOVING FAIRLY RAPIDLY TO THE SOUTH AROUND 10 TO 15 MPH...THEY ARE TRAINING ONE AFTER ANOTHER IN A LINE FROM THE SACRAMENTOS NORTHWARD TO THE COLORADO NEW MEXICO BORDER WHICH COULD CONTRIBUTE TO ADDITIONAL FLOODING ESPECIALLY OVER SATURATED AREAS.IN ADDITION...THESE STORMS ARE CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CLOUDCROFT...HIGH ROLLS...LA LUZ...MAYHILL...PINON AND SACRAMENTO. DO NOT DRIVE INTO AREA WHERE WATER IS PONDING OR CROSSING THE ROADWAY. TURN AROUND...DONT DROWN. NOVLAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:23 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 67 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.